| Catalog Number |
S1173108PD |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebw1843 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported by the facility that they found a leak due to a crack near the hub.It was stated that this has occurred with four patients.No patient details available at this time; date of occurrence was not reported.No injury to the patients were reported.This file is for the first of the four events reported.
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown.One 3 fr single lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the returned sample.A large split was observed in the extension tubing just within the distal end of the luer connector.The sample was flushed and pressurized with a 12 ml syringe of water and was found to be patent to infusion and aspiration.A leak was observed emanating from the large split in the extension tubing.A microscopic observation revealed the fracture surface of the split in the extension tubing was rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue.The tubing material was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.An internal investigation is currently ongoing to determine the root cause of this cracking.A lot history review (lhr) of rebw1843 showed no other similar product complaint(s) from this lot number.
Event or Problem Description